Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 11, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 10, 2007, 9:05 AM HST for Hawaii County, Hawaii. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2007, 9:05 AM HST (19:05 UTC)
- Expired
- Feb 11, 2007, 10:56 AM HST
- In force
- 26 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 7.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 101905 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 905 AM HST SAT FEB 10 2007 ...WIND ADVISORY IN EFFECT FOR THE BIG ISLAND SUMMITS UNTIL 4 AM HST SUNDAY... .THE STRONG WINDS HAVE DIMINISHED TO 25 TO 35 MPH. THE COMPUTER PROJECTION SUGGEST THE STRONG WESTERLY WINDS TO PERSIST WITH SUSTAINMENT TO NEAR 40 MPH AT TIMES UNTIL AROUND MIDNIGHT TONIGHT BEFORE DIMINISHING TO BELOW ADVISORY LEVEL BY DAYBREAK SUNDAY. HIZ028-110815- /O.CAN.PHFO.HW.W.0005.000000T0000Z-070211T1400Z/ /O.NEW.PHFO.WI.Y.0011.070210T1905Z-070211T1400Z/ BIG ISLAND SUMMITS- 905 AM HST SAT FEB 10 2007 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 4 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM HST SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAU
2 follow-up statements
000 WWHW70 PHFO 111342 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 AM HST SUN FEB 11 2007 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS UNTIL NOON TODAY... .OVERVIEW...AN UPPER LEVEL TROUGH PASSING OVER THE STATE WILL CONTINUE TO PRODUCE STRONG WINDS ACROSS THE BIG ISLAND SUMMITS THROUGH MUCH OF THE MORNING. WINDS WILL DIMINISH RAPIDLY LATE THIS MORNING AS THE UPPER TROUGH MOVES EAST OF THE BIG ISLAND. HIZ028-112200- /O.EXT.PHFO.WI.Y.0011.000000T0000Z-070211T2200Z/ BIG ISLAND SUMMITS- 342 AM HST SUN FEB 11 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WROE
000 WWHW70 PHFO 112056 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1056 AM HST SUN FEB 11 2007 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS IS CANCELED EFFECTIVE AT 11 AM HST... .REPORTS FROM BIG ISLAND OBSERVATORIES ON THE BIG ISLAND SUMMITS INDICATE THAT THE NORTHWEST WINDS HAVE SUBSIDED TO BELOW THE ADVISORY THRESHOLD OF 30 MPH. HIZ028-112200- /O.CAN.PHFO.WI.Y.0011.000000T0000Z-070211T2200Z/ BIG ISLAND SUMMITS- 1056 AM HST SUN FEB 11 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND ADVISORY. $$ LAU
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 10, 4:00 AM HST, 5 hours 5 minutes earlier.
Area forecast discussion, Feb 10, 4:00 AM HST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST SAT FEB 10 2007 .SYNOPSIS...TRADE WINDS WILL BRING SHOWERS MAINLY TO WINDWARD AND MOUNTAIN AREAS THROUGH THE WEEKEND. WEAKER SOUTHEAST WINDS MAY RETURN BY MID-WEEK. && .DISCUSSION...REMNANTS OF A FRONTAL CLOUD BAND STILL LANGUISHED WEST OF THE MAIN HAWAIIAN ISLANDS...BUT THE RETURNING TRADE WINDS INCREASINGLY DETERMINED WEATHER CONDITIONS ON THE ISLANDS THEMSELVES. THE CLOUD BAND EAST OF THE STATE ESSENTIALLY HAD DISSIPATED...THOUGH ATMOSPHERIC MOISTURE FROM THE FRONT WAS SQUEEZED OUT AS RAIN ALONG NORTHEAST SLOPES. ACCUMULATION REACHED ONE QUARTER INCH ONLY AT ONE LOCATION OVER THE PAST THREE HOURS...AND MOST SITES REPORTED ABOUT A TENTH. WINDWARD RAINFALL WILL INCREASE WITH THE TRADES...THOUGH IT IS NOT EXPECTED TO REACH THE POINT OF CAUSING PROBLEMS. ON THE OTHER HAND...WIND CONTINUED TO HOWL ACROSS THE BIG ISLAND SUMMITS. IF PRESENT SPEEDS PERSIST LATER INTO THE MORNING... THEN THE HIGH WIND WARNING FOR THAT AREA MAY REQUIRE EXTENSION BEYOND 10 AM. NORTHEAST SWELL CONSTITUTED THE CHIEF COASTAL HAZARD. OVERALL...GUIDANCE AGREES THAT MOST SIGNIFICANT UPPER-LEVEL FEATURES WILL REMAIN NORTH OF 25N THROUGH THE FORECAST PERIOD. THUS...WHILE AT THE SURFACE SOME MAY DIP FAR ENOUGH SOUTH TO AFFECT THE ISLANDS AT TIMES...THEY WILL LACK STRONG SUPPORT ALOFT. IN THE SHORT TERM...THE REBUILDING SUBTROPICAL HIGH WILL KEEP TRADE WINDS BLOWING OVER ISLANDS AT LEAST INTO TUESDAY. AN UPPER TROUGH DIGGING FROM THE NORTHEAST WILL NOT QUITE REACH THE ISLANDS...BUT IT WILL BRING EXTREMELY COLD TEMPERATURES OVER THEM DURING THE SECOND HALF OF THE WEEKEND. SUCH LOW TEMPERATURES ALOFT MAY ENCOURAGE A FEW THUNDERSTORMS TO DEVELOP...THOUGH THE WEAK DYNAMIC SUPPORT ARGUES AGAINST THIS SCENARIO. LINGERING CLOUD COVER AND ATMOSPHERIC MOISTURE WILL MODERATE NIGHTTIME LOWS SOMEWHAT THROUGH THE WEEKEND...THOUGH THEY WILL SLOW THE WARMING AS WELL DURING THE DAY. BY MONDAY...A MODERATELY STRONG FRONT WILL START TO APPROACH THE ISLANDS FROM THE NORTHWEST...MAKING THE WIND OVER THEM SOUTHEASTERLY TO SOUTHERLY AS EARLY AS TUESDAY MORNING. THE MODELS HINT AT CONVERGENCE BANDS DEVELOPING TO THE SOUTHEAST OF THE FRONT...THOUGH IT REMAINS UNCLEAR WHETHER AND TO WHAT EXTENT THESE MIGHT AFFECT THE ISLANDS. THE FRONT ITSELF IS EXPECTED TO STALL AND FADE WITHOUT QUITE REACHING THE ISLANDS...ALLOWING TRADES TO RETURN BY NEXT FRIDAY. && .MARINE...A HIGH SURF ADVISORY CONTINUES UNTIL 4 PM TODAY FOR EAST-FACING SHORES BECAUSE OF A MODERATELY LARGE SWELL FROM THE NORTH TO NORTH NORTHEAST. THE SMALL CRAFT ADVISORY FOR HIGH SEAS OF 10 FEET OR MORE PRODUCED BY SWELL ALSO CONTINUES UNTIL 4 PM TODAY. A MARINE STATEMENT FOR POSSIBLE HARBOR SURGES IN NORTH-FACING HARBORS HAS BEEN REISSUED...THOUGH SO FAR THERE HAVE BEEN NO INDICATIONS OF SUCH PROBLEMS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FOR EAST-FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND BIG ISLAND THROUGH 4 PM TODAY. SMALL CRAFT ADVISORY FOR ALL WATERS AND CHANNELS EXCEPT MAALAEA BAY AND THE PAILOLO CHANNEL THROUGH 4 PM TODAY. HIGH WIND WARNING FOR BIG ISLAND SUMMITS THROUGH 10 AM TODAY. && RYSHKO
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 6:45 PM HST | High Wind Warning | HFO | Hawaii | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.